Warning Issued by FDA on Bone Drugs !
AnonymousJanuary 7, 2008 at 11:17 pm
[FONT=Georgia][SIZE=3]I don’t know if any of the ladies here are on bone drugs, but the FDA has issued a warning on them. My wife at one time was on Fosamax.[/SIZE][/FONT]
The FDA posted an alert on Monday regarding possible severe, sometimes incapacitating bone, joint, and/or muscle pain in patients taking a class of bone-density drugs called bisphosphonates.
The possibility of such pain is listed in the drugs’ prescribing information, but the FDA warned that doctors may overlook it to the point that it’s prolonged or results in impairment, possibly requiring analgesics. This pain can occur days, months or years after initial use, and the risk factors for and incidence of severe musculoskeletal pain associated with the class are still unknown, according to the agency.
“Healthcare professionals should consider whether bisphosphonate use might be responsible for severe musculoskeletal pain in patients who present with these symptoms and consider temporary or permanent discontinuation of the drug,” noted the health regulator in a Med Watch post on Monday.
The class of bone drugs in question include:
[B]Proctor & Gamble’s[/B] (PG) Actonel, Actonel +Ca, and Didronel
[B]Novartis'[/B] (NVS) Aredia, Reclast and Zometa
Roche and [B]GlaxoSmithKline’s[/B] (GSK) Boniva
[B]Merck’s[/B] (MRK) Foxamax, Fosamax + D
[B]Sanofi Aventis'[/B] (SNY) Skelid.
AnonymousJanuary 9, 2008 at 12:47 am
Thank you, Terry. I’ve been very suspect of all these new “miracle chemicals” that the pharma companies want us to put into our bodies and subsequently fill their pockets 😮 😮 Yes, there is good research going on and some life-saving meds being produced but there’s just to many pills for every little thing instead of changing our habits for the better.
OK ~ I’ll step off of my soapbox now . . .
AnonymousJanuary 9, 2008 at 6:45 pm
Thank you soo much my mother in law is on fosomax and she has rheumatiod arthritis. and is always had pain but if this is causing undo pain than we will take her of right away. she is 80 years old and was very active and very clean until the last couple of years where she wont walk any where and she is of that generation of people who dont belive in complaining. maybe we can get rid of the diapers
AnonymousJanuary 15, 2008 at 1:56 pm
I had a bone density scan in Aug 2007 and was diagnosed with Osteroporosis and prescribed “Fosamax” by my Dr along with Vitamin D as my vitamin D leverl were low. I checked with my cousin who is a Pharmacist on the safety of the drug and he told me the risk of getting a broken bone was so high that I needed to take it.
Before I took it I was having a lot of what I thought were residual problems from GBS such as muscle cramps, twitching and fatigue. I started the drug in Oct. 07 and the first few weeks on the day I took it I would feel the pain in my bones but it went away along with all of the muscle cramps, twitching and fatigue.
I feel better in the past 3 months than I have since I contracted GBS (May 2005). I also am taking additional Calcium and Vitamins which could be helping.
Just another perspective on Fosomax.
AnonymousJanuary 19, 2008 at 1:17 am
[FONT=Courier New][SIZE=3][B]I guess nothing is safe anymore, I keep seeing warnings on an ingredient in antibacterial soap. I saw something a while back that the ingredient in it when used with chlorinated water. Can be toxic, so what’s next. Maybe the plain facts are nothing is safe to use. That ingredient is called triclosan, if you want to read the info here’s one link on it. [URL=”http://www.newstarget.com/021703.html”]http://www.newstarget.com/021703.html[/URL][/B][/SIZE][/FONT]
AnonymousMarch 3, 2008 at 7:07 pm
Thanks for the information. I am taking Fosamax + D for osteopenia (precursor to osteoporosis) and have constant low level pain. Don’t know if it’s from Fosamax or not, but have been afraid to stop taking it, since I don’t want to risk broken bones.
Recently one of my husband’s aquaintences stopped the Fosamax due to the information about the drug. Her doctor recommended a calcium supplement called calcium orotate.
This is calcium paired with another compound that causes the calcium to be able to reach the bones much more efficiently. It apparently not only is effective in helping to stop calcium loss, but to actually increase the calcium level in bones. It is a patented supplement, so only available in one type.
What I read about it sounds interesting. You can find information on this by looking up calcium orotate.
I am going to ask my doctor what she thinks about using this instead of Fosamax. Will post what she has to say about it.
You must be logged in to reply to this topic.